MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; STEM: QUADRA-H 01.12.024 CEMENTLESS, HA COATED STD STEM SIZE 4

MEDACTA INTERNATIONAL SA QUADRA H FEMORAL STEMS; STEM: QUADRA-H 01.12.024 CEMENTLESS, HA COATED STD STEM SIZE 4
Model Number 01.12.024
Medical Device Problem Code Failure to Osseointegrate (1863)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 01/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 21-jan-2025: lot 146839: (b)(4) items manufactured and released on 23-jan-2015.Expiration date: 21-dec-2019.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Other device involved: cup: versafitcup cc trio 01.26.45.0056 acetabular shell cc trio ø 56 (k103352) lot 147726: (b)(4) items manufactured and released on 25-feb-2015.Expiration date: 31-jan-2020.No anomalies found related to the problem.To date, all items of the same lot have been sold with no similar reported event during the period of review.Aseptic loosening is a possible literature-described adverse event after primary hip arthroplasties and causes are often unknown.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 9 years 9 months after primary, the patient has been revised because of acetabular shell and cementless stem loosening.The surgeon revised successfully all the components.
 
Additional Manufacturer Narrative
Analysis performed by r&d manager: from the images attached to the complaint the following explanted implants are visible: -stem: in the images the proximal half of the explanted stem is visible, the stem is covered with patient blood and the stem is free of ha coating.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.-cup and liner: in the images the explanted shell connected with the liner are visible; the external surface of the shell and the internal part of the liner are covered with patient blood residuals.Both on the liner some signs of minor damage and scratches are present which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the cup loosening reported.

Brand Name
QUADRA H FEMORAL STEMS
Common Device Name
STEM: QUADRA-H 01.12.024 CEMENTLESS, HA COATED STD STEM SIZE 4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21364654
Report Number3005180920-2025-00045
Device Sequence Number20973265
Product Code JDI
UDI-Device Identifier07630030802058
UDI-Public07630030802058
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2019
Device Model Number01.12.024
Device Lot Number146839
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexFemale
Patient RaceWhite